MAUDE Adverse Event Report: SMITHS MEDICAL, ASD, INC. JELCO® VIAVALVE® SAFETY IV CATHETER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

SMITHS MEDICAL, ASD, INC. JELCO® VIAVALVE® SAFETY IV CATHETER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Catalog Number 326310
Medical Device Problem Code Fail-Safe Design Failure (1222)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when the needle of a jelco® viavalve® safety iv catheter was inserted and hub removed, blood started.No report of patient injury.
 
Additional Manufacturer Narrative
One used peripheral intravenous catheter was returned for analysis with a locked out needle guard sub-assembly.The catheter sub-assembly was not included so the valve could not be evaluated.The sample had blood residue in the flash chamber, nose and guard.Blood present in the guard is indicative that the deployment chassis was left attached to the catheter hub for a longer than necessary time.The beveled acam which houses the seal was not returned for evaluation.T would appear that the excessive presence of blood may be a deployment training issue as the deployment chassis would have to be left attached to the catheter hub for a long period of time for the amount of blood to leak.Based on these observations and the lack of a beveled catheter assembly to examine, the complaint cannot be confirmed.

Brand Name
JELCO® VIAVALVE® SAFETY IV CATHETER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
SMITHS MEDICAL, ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7492553
Report Number3012307300-2018-01275
Device Sequence Number18881012
Product Code FOZ
UDI-Device Identifier15019517078404
UDI-Public15019517078404
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K160235
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/06/2019
Device Catalogue Number326310
Device Lot Number3423953
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2018
Supplement Date Received by Manufacturer05/17/2018
Initial Report FDA Received Date05/07/2018
Supplement Report FDA Received Date06/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1